Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 32, NWS Las Vegas, NV

June 4, 2009Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Jun 4, 2009, 3:36 PM PDT for Esmeralda County, Nye County, Nevada. It took effect at Jun 4, 2009, 4:00 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2009, 3:36 PM PDT (22:36 UTC)
In effect from
Jun 4, 2009, 4:00 PM PDT
Expired
Jun 4, 2009, 8:00 PM PDT
In force
4 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2009-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2009-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3066 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 042236
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
336 PM PDT THU JUN 4 2009


NVZ014-050300-
/O.NEW.KVEF.WI.Y.0032.090604T2300Z-090605T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
336 PM PDT THU JUN 4 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
ESMERALDA AND CENTRAL NYE COUNTY.

GUSTY SOUTHERLY WINDS DEVELOPED AGAIN THIS AFTERNOON WITH WIND
GUSTS BETWEEN 40 AND 50 MPH REPORTED AT MANY LOCATIONS. THESE
STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING BEFORE
DIMINISHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ523-051200-
/O.NEW.KVEF.WI.Y.0033.090605T2000Z-090606T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
336 PM PDT THU JUN 4 2009

...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY FOR
NORTHWEST SAN BERNARDINO COUNTY.

WINDS WILL INCREASE FRIDAY AFTERNOON AS A STRONG SOUTHWEST FLOW
ALOFT DEVELOPS AHEAD OF AN APPROACHING PACIFIC STORM. SUSTAINED
WEST TO SOUTHWEST WINDS IN THE 25 TO 35 MPH RANGE WILL DEVELOP BY
AROUND 1 PM WITH GUSTS AROUND 45 MPH EXPECTED. THE STRONG WINDS
WILL CONTINUE THROUGH THE EVENING HOURS BEFORE DIMINISHING AFTER
MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AZZ001-003-051200-
/O.NEW.KVEF.WI.Y.0033.090605T1800Z-090606T0200Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
336 PM MST THU JUN 4 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY FOR
THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF ARIZONA.

WINDS WILL INCREASE LATE FRIDAY MORNING AS A STRONG SOUTHWEST FLOW 
ALOFT DEVELOPS AHEAD OF AN APPROACHING PACIFIC STORM. SUSTAINED
WEST TO SOUTHWEST WINDS IN THE 25 TO 35 MPH RANGE WILL DEVELOP BY
AROUND 11 AM WITH GUSTS AROUND 45 MPH EXPECTED. THE STRONG WINDS
WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMINISHING
AFTER 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS75 KVEF 050259
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
759 PM PDT THU JUN 4 2009

NVZ014-050400-
/O.EXP.KVEF.WI.Y.0032.000000T0000Z-090605T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
759 PM PDT THU JUN 4 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY WILL
EXPIRE AT 8 PM PDT THIS EVENING.

OBSERVED WIND GUSTS HAVE BEEN STEADILY DECREASING ACROSS THE
ADVISORY SINCE 6 PM PDT. THE WIND ADVISORY WILL EXPIRE AT 8 PM
PDT.

$$

CAZ523-051100-
/O.CON.KVEF.WI.Y.0033.090605T2000Z-090606T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
759 PM PDT THU JUN 4 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO
COUNTY FROM 1 PM TO 11 PM PDT FRIDAY.

WINDS WILL INCREASE FRIDAY AFTERNOON AS A STRONG SOUTHWEST FLOW
ALOFT DEVELOPS AHEAD OF AN APPROACHING PACIFIC STORM. SUSTAINED
WEST TO SOUTHWEST WINDS IN THE 25 TO 35 MPH RANGE WILL DEVELOP BY
AROUND 1 PM WITH GUSTS AROUND 45 MPH EXPECTED. THE STRONG WINDS
WILL CONTINUE THROUGH THE EVENING HOURS BEFORE DIMINISHING AFTER
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AZZ001-003-051100-
/O.CON.KVEF.WI.Y.0033.090605T1800Z-090606T0200Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
759 PM MST THU JUN 4 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR MOHAVE COUNTY ARIZONA FROM
11 AM TO 7 PM MST FRIDAY.

WINDS WILL INCREASE LATE FRIDAY MORNING AS A STRONG SOUTHWEST
FLOW ALOFT DEVELOPS AHEAD OF AN APPROACHING PACIFIC STORM.
SUSTAINED WEST TO SOUTHWEST WINDS IN THE 25 TO 35 MPH RANGE WILL
DEVELOP BY AROUND 11 AM WITH GUSTS AROUND 45 MPH EXPECTED. THE
STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE
DIMINISHING AFTER 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PIERCE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:25 PM PDT, 11 minutes earlier.

Area forecast discussion, Jun 4, 3:25 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 PM PDT THU JUN 4 2009

.SYNOPSIS...A FEW THUNDERSTORMS WILL LINGER ACROSS MAINLY NORTHWEST
ARIZONA AND FAR EASTERN NEVADA THIS EVENING IN A BAND OF MOISTURE
AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. THIS LOW PRESSURE
SYSTEM WILL MOVE INLAND FRIDAY AND ACROSS NEVADA SATURDAY AND
SUNDAY. THIS WILL RESULT IN BREEZY CONDITIONS ACROSS THE MOJAVE
DESERT WITH ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING ACROSS
THE SOUTHERN GREAT BASIN. THIS SYSTEM WILL ALSO BRING A COOLING
TREND WITH HIGH TEMPERATURES ROUGHLY 10 DEGREES BELOW NORMAL OVER
THE WEEKEND.
&&

.SHORT TERM...A BAND OF MOISTURE OUT AHEAD OF THE PACIFIC LOW WILL
CONTINUE TO MOVE SLOWLY EASTWARD ACROSS THE FAR EASTERN PORTION OF
THE FORECAST AREA TONIGHT. THIS WILL RESULT IN A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS MAINLY MOHAVE COUNTY AND EASTERN LINCOLN
COUNTY. GENERALLY DRY CONDITIONS ARE EXPECTED ELSEWHERE. THE PACIFIC
LOW WHICH HAS BEEN OFF THE CALIFORNIA COAST WILL MOVE INLAND FRIDAY
SPREADING A CHANCE OF THUNDERSTORMS ACROSS THE NORTHWEST THIRD OF
THE FORECAST AREA WITH BREEZY TO WINDY BUT DRY CONDITIONS ELSEWHERE.
MET MOS GUIDANCE SUPPORTS SUSTAINED WINDS AROUND 30 MPH WITH GUSTS
OVER 40 MPH ACROSS WESTERN SAN BERNARDINO AND MUCH OF MOHAVE COUNTY
BY THE AFTERNOON AND WENT WITH A WIND ADVISORY FOR THOSE ZONES.
THUNDERSTORM CHANCES WILL SPREAD A LITTLE FURTHER SOUTHEAST ACROSS
ROUGHLY THE NORTHERN HALF OF THE FORECAST AREA SATURDAY THROUGH
SUNDAY AS THE LOW WEAKENS AND MOVES SLOWLY ACROSS NEVADA. THE MOJAVE
DESERT SHOULD REMAIN DRY. TEMPERATURES WILL COOL AS THE LOW MOVES
OVER THE AREA WITH HIGH TEMPERATURES AROUND 10 DEGREES BELOW NORMAL
OVER THE WEEKEND.

.LONG TERM...FOR THE PERIOD BEGINNING NEXT MONDAY...NO CHANGE MADE
TO THE EXTENDED TODAY...AS MODELS SHOW RELATIVELY POOR CONTINUITY.
IN GENERAL...HEIGHTS WILL BE LOWER THEN AVERAGE ACROSS THE AREA
THROUGH MOST OF THE WEEK...WHICH WILL RESULT IN COOLER TEMPERATURES
AND THE POTENTIAL FOR UNSETTLED WEATHER AS SHORTWAVE TROUGHS PASS
OVER THE AREA...AFFECTING NORTHERN ZONES FOR THE MOST PART.
OVERALL...PRECIPITATION WILL BE LIMITED...BUT THERE WILL BE ENOUGH
MOISTURE AVAILABLE FOR AT LEAST PARTLY CLOUDY SKIES ON MOST DAYS. &&

.AVIATION...FOR MCCARRAN...LITTLE CHANGE IS EXPECTED OVER THE NEXT
24 HOURS AS WINDS REMAIN OUT OF THE SOUTHWEST AND CLOUD COVER
PERSISTS AT MID/UPPER LEVELS. FRIDAY AFTERNOON...WINDS WILL BECOME
GUSTY AGAIN DURING THE AFTERNOON HOURS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THERE WILL BE A CHANCE OF SCATTERED THUNDERSTORMS
ACROSS THE SIERRA AND SOUTHERN GREAT BASIN FRIDAY AS AN AREA OF LOW
PRESSURE CURRENTLY OFF THE CALIFORNIA COAST BEGINS TO SLOWLY MOVE
ACROSS THE AREA. GUSTY SOUTHWEST WINDS ARE EXPECTED AGAIN AREAWIDE.
&&

.FIRE WEATHER...RED FLAG WARNING VERIFYING ACROSS THE NORTHWEST
DESERTS AND NORTHWEST PLATEAU OF ARIZONA THIS AFTERNOON. AFTER A
BRIEF RESPITE TONIGHT...RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP
AGAIN FRIDAY BY LATE MORNING...CONTINUING INTO EARLY FRIDAY EVENING
WITH WIDESPREAD WIND GUSTS OVER 35 MPH AND MINIMUM RELATIVE HUMIDITY
BELOW 15 PERCENT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY UNTIL 8 PM THIS EVENING FOR NVZ14.
AZ...RED FLAG WARNING UNTIL 8 PM MST FRIDAY FOR AZZ102.
     WIND ADVISORY FROM 11 AM TO 7 PM MST FRIDAY FOR AZZ001-003.
CA...WIND ADVISORY FROM 1 PM TO 11 PM PDT FRIDAY FOR CAZ523.
&&

HARRISON/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 4, 5:46 AM PDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
546 AM PDT THU JUN 4 2009

AZZ001>003-036-CAZ519>527-NVZ014>022-050700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
546 AM PDT THU JUN 4 2009 /546 AM MST THU JUN 4 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. GUSTY SOUTHWEST
WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS OVER NORTHWEST ARIZONA
WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EARLY EVENING. A RED FLAG WARNING IS IN EFFECT TODAY
FROM 11 AM UNTIL 8 PM MST FOR MOHAVE COUNTY ARIZONA. ISOLATED
THUNDERSTORMS WILL OCCUR OVER SOUTHERN NEVADA...NORTHWEST ARIZONA
AND THE SOUTHERN SIERRA TODAY. THE MAIN HAZARD ASIDE FROM
LIGHTNING WILL BE STRONG WIND GUSTS NEAR ANY STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. A LOW PRESSURE
SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL GRADUALLY MOVE INLAND
FRIDAY THROUGH THE WEEKEND. A RED FLAG WARNING WILL REMAIN IN
EFFECT FOR MOHAVE COUNTY ARIZONA FRIDAY AFTERNOON AND EVENING AS
GUSTY SOUTHWEST WINDS CONTINUE. SCATTERED SHOWERS AND
THUNDERSTORMS WILL SPREAD INTO THE SOUTHERN GREAT BASIN FRIDAY AND
SATURDAY AND SNOW LEVELS WILL LOWER TO NEAR 8000 FEET IN THE
SOUTHERN SIERRA. MORE TRANQUIL WEATHER AND SLIGHT WARMING WILL
DEVELOP EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:36 PM PDTWind AdvisoryVEFClark, Esmeralda, Lincoln, Nye29 hr

Nearby

Wind Advisories in Nevada, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.